Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 281, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 6, 2008, 1:15 PM CDT for 4 counties in Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2008, 1:15 PM CDT (18:15 UTC)
- Expired
- Jun 6, 2008, 2:00 PM CDT
- In force
- 45 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Crawford County, MO, Franklin County, MO, Jefferson County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 51 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 12:13 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.3 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 751 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 387 m²/s²
- 0-3 km storm-relative helicity
- 407 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 061815 SVRLSX MOC055-071-099-221-061900- /O.NEW.KLSX.SV.W.0281.080606T1815Z-080606T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 115 PM CDT FRI JUN 6 2008 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CRAWFORD COUNTY IN EAST CENTRAL MISSOURI SOUTHERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI WESTERN JEFFERSON COUNTY IN EAST CENTRAL MISSOURI NORTHWESTERN WASHINGTON COUNTY IN EAST CENTRAL MISSOURI * UNTIL 200 PM CDT * AT 114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES NORTH OF BOURBON...AND MOVING NORTHEAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... SULLIVAN... PARKWAY... ST. CLAIR... LONEDELL... VILLA RIDGE... GRAY SUMMIT... DITTMER... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA UNTIL 7 PM CDT. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ST LOUIS. LAT...LON 3856 9082 3822 9061 3802 9138 3822 9137 TIME...MOT...LOC 1815Z 240DEG 39KT 3821 9123 $$ TES
1 follow-up statement
000 WWUS53 KLSX 061838 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 138 PM CDT FRI JUN 6 2008 MOC055-071-099-221-061900- /O.CON.KLSX.SV.W.0281.000000T0000Z-080606T1900Z/ WASHINGTON MO-CRAWFORD MO-JEFFERSON MO-FRANKLIN MO- 138 PM CDT FRI JUN 6 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR SOUTHEASTERN FRANKLIN...WESTERN JEFFERSON...NORTHEASTERN CRAWFORD AND NORTHWESTERN WASHINGTON COUNTIES... AT 135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PARKWAY...OR ABOUT NEAR ST. CLAIR...MOVING NORTHEAST AT 40 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... MOSELLE...LONEDELL...GRUBVILLE...ROBERTSVILLE...CATAWISSA...OERMANN AND DITTMER. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA UNTIL 7 PM CDT. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3828 9117 3852 9080 3823 9062 3812 9113 TIME...MOT...LOC 1838Z 243DEG 31KT 3831 9099 $$ TES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 6:38 AM CDT, 6 hours 37 minutes earlier.
Area forecast discussion, Jun 6, 6:38 AM CDT, 6 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 638 AM CDT FRI JUN 6 2008 .DISCUSSION... /315 AM CDT FRI JUN 6 2008/ DEALING WITH ANOTHER ROUND OF THUNDERSTORMS EARLY THIS MORNING... WITH LINE OF STRONG TO SEVERE STORMS EXTENDING FROM JUST WEST OF QUINCY TO SPRINGFIELD...IN SOUTHWEST MISSOURI. THIS WILL BE THE MAIN FOCUS IN THE SHORT TERM. BOTH 00Z NAM AND GFS CONTINUE TO WASH OUT FRONTAL BOUNDARY THIS MORNING...BUT KEEP VIGOROUS SHORTWAVE SLIDING NORTHEASTWARD THROUGH THE REGION. THIS IN CONJUNCTION WITH BROAD CONFLUENT FLOW WILL HELP TO TRIGGER CONVECTION...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS TODAY AS ATMOSPHERE RECOVERS AHEAD OF THIS MORNING/S ACTIVITY. HAVE PLENTIFUL MOISTURE...MODERATE INSTABILITY...BUT WEAK LAPSE RATES AND LACK OF LARGE SCALE SUPPORT...SO SPC HAS DOWNGRADED MODERATE RISK TO SLIGHT RISK FOR ENTIRE CWA TODAY AND TONIGHT. WILL SEE HIGHER POPS SHIFT FURTHER TO THE EAST AND SOUTH OVER CWA BY THIS AFTERNOON. AS FOR TEMPS...EXPECT COOLER CONDITIONS IN THE WEST DUE TO RAIN AND CLOUDS WITH HIGHS ONLY IN THE MID 80S WHILE FAR EASTERN SECTIONS COULD REACH UPPER 80S TO AROUND 90. BY TONIGHT...MAIN ACTIVITY WILL BE OVER SOUTHERN HALF OF CWA...THEN IT WILL SHIFT NORTHWARD ON SATURDAY AS POSSIBLE WEAK BOUNDARY LIFTS NORTHWARD THROUGH REGION...SO KEPT CHANCE POPS FOR NORTHERN HALF OF CWA DURING THE MORNING HOURS BEFORE TAPERING OFF. FOR SATURDAY NIGHT THROUGH REST OF FORECAST PERIOD...BOUNDARY TO REMAIN NEARBY WITH SERIES OF STRONG SHORTWAVES MOVING FROM THE ROCKIES/CENTRAL PLAINS TO THE WESTERN GREAT LAKES THROUGH NEXT WEEK...DRAGGING THE FRONTAL BOUNDARY FURTHER SOUTH AND INCREASING OUR CHANCES OF THUNDERSTORMS. FOR NOW KEPT SLIGHT CHANCE POPS THROUGH THE PERIOD. SO NO MAJOR CHANGES MADE TO THE EXTENDED. BYRD && .AVIATION... /637 AM CDT FRI JUN 6 2008/ FOR THE 12Z TAFS... WIDESPREAD CONVECTION DURING THE EARLY MORNING HOURS ACROSS CENTRAL AND NORTHEAST MO HAS DIMINISHED CONSIDERABLY PAST 2 HOURS. A CLUSTER OF SHOWERS/THUNDERSTORMS WAS LOCATED OVER CENTRAL MO AT THIS TIME WITH THE SHOWERS MOVING TO THE NORTHEAST. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE LOCATED ACROSS THE AREA MAINLY DURING THE AFTERNOON AND EVENING HOURS. TPS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 6, 1:01 PM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 101 PM CDT FRI JUN 6 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-071215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 101 PM CDT FRI JUN 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING OVER SOUTHEAST AND EAST CENTRAL MISSOURI...AND SOUTHWEST ILLINOIS. DAMAGING WINDS...HEAVY RAIN...AND A FEW TORNADOES WILL BE POSSIBLE WITH THE STRONGER STORMS. OUTSIDE OF THE STORMS...STRONG SOUTH WINDS ARE EXPECTED...WITH GUSTS REACHING 35 MPH OVER PARTS OF CENTRAL AND NORTHEAT MISSOURI. MODERATE RIVER FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL CONTINUE SATURDAY MORNING ACROSS THE AREA. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS ON MONDAY. MODERATE RIVER FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TRUETT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 2:52 AM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion, Monroe, Ralls | 38 min |
| Jun 6, 4:46 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Montgomery, Osage | 23 min |
| Jun 6, 10:31 AM CDT | River Flood Warning | LSX | Franklin, Warren | 18 days |
| Jun 6, 10:31 AM CDT | River Flood Warning | LSX | Saint Charles, Saint Louis | 31 days |
| Jun 6, 1:47 PM CDT | Tornado Warning | LSX | Franklin, Jefferson, Washington | 43 min |
| Jun 6, 1:51 PM CDT | Tornado Warning | LSX | Crawford | 54 min |
| Jun 6, 1:57 PM CDT | Flash Flood Warning | LSX | Crawford, Franklin, Washington | 8 hr |
| Jun 6, 2:21 PM CDT | Tornado Warning | LSX | Jefferson, Saint Louis, City of Saint Louis | 39 min |
| Jun 6, 2:30 PM CDT | Tornado Warning | LSX | Crawford, Franklin, Jefferson, Washington | 45 min |
| Jun 6, 2:37 PM CDT | Flash Flood Warning | LSX | Franklin, Jefferson, Saint Louis, City of Saint Louis | 4 hr |
| Jun 6, 2:41 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade | 24 min |
| Jun 6, 2:58 PM CDT | Flash Flood Warning | LSX | City of Saint Louis | 4 hr |
| Jun 6, 3:12 PM CDT | Tornado Warning | LSX | Jefferson, Saint Louis | 48 min |
| Jun 6, 3:52 PM CDT | Flash Flood Warning | LSX | Jefferson, Saint Louis | 4 hr |
| Jun 6, 5:57 PM CDT | Tornado Warning | LSX | Crawford, Washington | 48 min |
| Jun 6, 6:36 PM CDT | Tornado Warning | LSX | Washington | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.